MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941812350
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a shaft break occurred.A 3.50 x 12 mm synergy xd drug-eluting stent was advanced to the lesion site for treatment.The stent was initially advanced and then removed intact.Upon re-advancement, the stent failed to inflate.During the second removal, the stent exited the body while still on the guidewire and broke at the stent junction.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve the device status and the additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve the device status and the additional details regarding the reported event, but further information was unable to be obtained.The device was returned for evaluation.Visual and tactile inspection revealed multiple kinks along the hypotube shaft.A midshaft break was identified, located from the distal tip.Additionally, breaks were noted in the laser-cut sections from the strain relief.Microscopic analysis showed lifting of the stent struts in the distal section of the stent.The distal stent struts appeared slightly lifted and had shifted over the distal marker band.The balloon cones were examined and found to be intact, with no anomalies noted.The balloon wings were tightly wrapped and evenly folded, indicating they had not been subjected to positive pressure.The bumper tip showed no signs of damage.Functional testing was performed.Due to the midshaft break, a leak was observed at the break site.An inflation aid was attached to the distal end of the midshaft, and the balloon was successfully inflated to its rated burst pressure (rbp) of 16 atmospheres.The balloon inflated and the stent deployed without issue.No additional device anomalies were identified during the returned product analysis.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22543404
Report Number2124215-2025-47907
Device Sequence Number17895905
Product Code NIQ
UDI-Device Identifier08714729981039
UDI-Public(01)08714729981039(17)270224(10)36001246
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941812350
Device Catalogue NumberH7493941812350
Device Lot Number0036001246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer09/09/2025
10/09/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date10/02/2025
10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown